Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 138, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 7, 2007, 8:43 PM CDT for Marion County, Monroe County, Shelby County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2007, 8:43 PM CDT (01:43 UTC)
- Expired
- Jun 7, 2007, 9:27 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Marion County, MO, Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 167 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 1:54 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 7, 8:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 080143 SVRLSX MOC127-137-205-080230- /O.NEW.KLSX.SV.W.0138.070608T0143Z-070608T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 843 PM CDT THU JUN 7 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MARION COUNTY IN NORTHEAST MISSOURI NORTHERN MONROE COUNTY IN NORTHEAST MISSOURI SHELBY COUNTY IN NORTHEAST MISSOURI * UNTIL 930 PM CDT * AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF MAUD...OR 11 MILES SOUTHEAST OF MACON...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... SHELBINA... SHELBYVILLE... EMDEN... WARREN... PHILADELPHIA... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3986 9231 3947 9232 3956 9171 3995 9172 $$ TRUETT
2 follow-up statements
000 WWUS53 KLSX 080208 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 908 PM CDT THU JUN 7 2007 MOC127-137-205-080230- /O.CON.KLSX.SV.W.0138.000000T0000Z-070608T0230Z/ MONROE MO-MARION MO-SHELBY MO- 908 PM CDT THU JUN 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SHELBY...WESTERN MARION AND NORTHERN MONROE COUNTIES... AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EMDEN...OR ABOUT 9 MILES NORTHEAST OF SHELBINA...MOVING EAST AT 50 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... PHILADELPHIA. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3986 9229 3947 9231 3956 9171 3995 9172 $$ TRUETT
000 WWUS53 KLSX 080227 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 926 PM CDT THU JUN 7 2007 MOC127-137-205-080236- /O.CAN.KLSX.SV.W.0138.000000T0000Z-070608T0230Z/ MONROE MO-MARION MO-SHELBY MO- 926 PM CDT THU JUN 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SHELBY...WESTERN MARION AND NORTHERN MONROE COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. HOWEVER...ADDITIONAL STRONG THUNDERSTORMS ARE EXPECTED OVERNIGHT...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM. PEOPLE THROUGHOUT NORTHEAST MISSOURI SHOULD REMAIN ALERT...AND ARE URGED TO CONTINUE TO MONITOR LOCAL RADIO AND TV...AS WELL AS CABLE TV BROADCASTS...FOR ADDITIONAL WEATHER INFORMATION. LAT...LON 3986 9229 3947 9231 3956 9171 3995 9172 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:02 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 7, 7:02 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 702 PM CDT THU JUN 7 2007 .DISCUSSION... NOT MUCH CHANGE TO PREVIOUS THINKING. GRADIENT WINDS ARE RUNNING CLOSE TO ADVISORY CRITERIA...AND SHOULD CONTINUE TO BE AT OR CLOSE TO ADVISORY CRITERIA THROUGH 7 PM. THE PRESSURE GRADIENT WILL STAY TIGHT AHEAD OF THE FRONT TONIGHT...BUT FORECAST SOUNDINGS DO SHOW ENOUGH DECREASE IN MOMENTUM TRANSFER SO THAT WINDS WILL BE BELOW CRITERIA AT OR SHORTLY AFTER CURRENTLY SCHEDULED ENDING TIME. TIMING OF THE EXPECTED SEVERE WEATHER STILL LOOKS ON TARGET. THERE WAS ONE ELEVATED THUNDERSTORM THAT DEVELOPED EARLIER THIS MORNING OVR CNTRL MO...BUT IT SOON DIED OUT AS IT MOVED INTO MORE STABLE AIR. 700MB TEMPERATURES OF +12 AND +13 SEEN ON THE 12Z SOUNDINGS ARE PRETTY WARM WHICH SHOULD SUPPRESS TSRA DEVELOPMENT THIS AFTERNOON. SUSTAINED LARGE SCALE LIFT CAUSED BY THE TROUGH WILL HELP BREAK DOWN THIS WARM LAYER ALLOWING FOR SURFACE BASED CONVECTION TO DEVELOP OVER THE FAR NWRN AND NRN COUNTIES AFT 21Z. BEST CHANCE OF TSRA/SEVERE WEATHER BASED ON FORCING AND INSTABILITY IS OVER CNTRL AND NERN MO/W CNTRL IL THIS EVENING INTO THE OVERNIGHT HOURS...AND OVERNIGHT GENERALLY ALONG AND SOUTHEAST OF I-44 IN MO/I-55 IN IL. SHEAR VS. FORCING SUGGEST THERE IS THE POTENTIAL FOR A LINE TO DEVELOP ALONG THE FRONT...WITH EMBEDDED SUPERCELLS GIVEN THE 45-65KT DEEP LAYER SHEAR WITH ACCOMPANYING TORNADO THREAT (SEE LATEST SPC SWODY1). FREEZING LEVELS ARE ALSO EXPECTED TO LOWER INCREASING THE THREAT FOR LARGE HAIL. FRONT CONTINUES TO MOVE SOUTH TOMORROW MORNING WITH COOLER AND DRIER CONDITIONS EXPECTED FOR FRIDAY NIGHT AND SATURDAY. NO CHANGES MADE TO THE EXTENDED AS SUMMER LIKE PATTERN LOOKS TO ESTABLISH ITSELF ACROSS THE MIDWEST WITH HIGH TEMPERATURES IN THE MID TO UPPER 80S AND LOWS IN THE 60S. CONVECTION SHOULD BE DIURNALLY DRIVEN AND ENHANCED BY SHORTWAVES. BRITT/CVKING && .AVIATION... FOR THE 00Z TAFS...BIG QUESTION IS WHEN WILL TSRA AFFECT THE TAF SITES. TSRA SO FAR IN NWRN MO HAS STRUGGLED TO MOVE MUCH BEYOND THE DRY LINE WHERE THE AIR IS MORE CAPPED AND SLIGHTLY MORE STABLE. BELIEVE CAP WILL WEAKEN OVER TIME THIS EVENING AND CDFNT IS CLOSING THE GAP BETWEEN IT AND THE DRY LINE...WITH THE TWO EVENTUALLY MERGING LATER TONIGHT...AND THIS SHOULD ULTIMATELY KICK START SOME TSRA LATER THIS EVENING AND OVERNIGHT...WITH THE BEST CHANCE WITHIN A FEW HOURS OF FROPA. ONCE FROPA OCCURS...RAIN CHANCES ARE EXPECTED TO END WITH CLOUDS CLEARING OUT MOST AREAS WITHIN A COUPLE HOURS OF FROPA. POSSIBLE MVFR CIGS IN KSTL/KSUS DUE TO LATE NIGHT TIMING...BUT THIS WILL BE BRIEF...AND ONLY A FEW CU CLOUDS EXPECTED FOR THE DAY ON FRIDAY. OTHERWISE...S-SW SFC WNDS WILL DIMINISH EARLY THIS EVENING TO AROUND 10-15KTS SUSTAINED WITH FROPA AT THE TAF SITES BETWEEN 08Z-12Z. VEERING NWLY WINDS WILL CONTINUE ON FRIDAY BETWEEN 10-15KTS. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 7, 3:37 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 337 PM CDT THU JUN 7 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 337 PM CDT THU JUN 7 2007 ...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA TONIGHT...SOME OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE AND CAPABLE OF PRODUCING WINDS IN EXCESS OF 65 MPH...GOLF BALL SIZE HAIL AND TORNADOES. IN ADDITION...STRONG WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL CONTINUE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS FRIDAY MORNING. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS BEFORE THE COLD FRONT AND THUNDERSTORMS MOVE SOUTH OF THE FORECAST AREA. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
In the hours before
Local storm report, Jun 7, 3:06 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG SHELBINA 39.69N 92.04W
06/07/2007 SHELBY MO TRAINED SPOTTER
8 INCH LIMB DOWN ALONG WEST WALNUT STREET IN DOWNTOWN
SHELBINA.
&&
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:22 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 38 min |
| Jun 7, 10:59 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 46 min |
| Jun 7, 11:29 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.